Missouri, 2009

Hail in Missouri, April 4, 2009

April 4, 2009 · NWS EAX · 1 event in 1 county or zone

Strong to severe thunderstorms, brought hail to west central missouri, on the evening of April 4, 2009.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Strong to severe thunderstorms, brought hail to west central missouri, on the evening of April 4, 2009.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 4, 5:39 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 4, 5:39 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT SAT APR 4 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

CONTINUING TO WATCH THE STORM SYSTEM DEVELOP OVER THE CENTRAL PLAINS
TODAY. GFS IS FAR TOO BULLISH ON MOISTURE RETURN...NAM IS CLOSER TO
EXPECTED BUT STILL A LITTLE TOO HIGH. MID TO UPPER 40 DEGREE
DEWPOINTS HAVE BEEN DRAWN INTO THE SYSTEM OVER NORTH CENTRAL
KANSAS...WITH LOW 50 DEGREE DEWPOINTS ONLY AS FAR NORTH AS CENTRAL
OKLAHOMA. SURFACE PLOTS SHOW WARM FRONT STRETCHING FROM NORTH
CENTRAL KANSAS EAST-SOUTHEAST INTO WEST CENTRAL MISSOURI. SATELLITE
AND RADAR IMAGERY SHOWS CONVECTION FIRING OVER SOUTH CENTRAL
NEBRASKA...SOUTHWARD ALONG DRYLINE INTO CENTRAL KANSAS.
MOISTURE...ALBEIT SOMEWHAT LIMITED...WILL CONTINUE TO STREAM NORTH
AHEAD OF DRYLINE AS THE WHOLE SYSTEM MOVES EAST. THE CONVECTION WILL
BE AIDED FURTHER BY 90-100KT 300MB JET NOSING INTO THE REGION.
THEREFORE THINK FAIRLY NARROW SCT-BKN LINE OF CONVECTION WILL
CONTINUE TO DEVELOP AND MOVE EAST INTO EASTERN KANSAS AND WESTERN
MISSOURI BY THE EVENING HOURS.

WHILE SHOWERS AD THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE
FORECAST AREA THIS EVENING AND OVERNIGHT...CHANCE OF SEVERE IS
LOOKING LESS LIKELY DUE TO VERY LIMITED CAPE OF ONLY A FEW HUNDRED
J/KG. THAT BEING SAID ANY STRONG STORM WHICH IS ABLE TO
DEVELOP...WILL HAVE IMPRESSIVE SHEAR TO WORK WITH. IN ADDITION...AS
THE UPPER LOW APPROACHES...LAPSE RATES BECOME EVEN MORE FAVORABLE
FOR THE DEVELOPMENT OF STRONG LOW TOP STORMS PRODUCING LARGE HAIL.
THERE REMAINS AN ISOLATED TOR THREAT AS WELL. BEST CHANCE FOR SEVERE
CONVECTION CONTINUES TO BE WEST OF A LINE FROM KANSAS CITY TO
MARYVILLE THROUGH MID EVENING.

AS THE STORM SYSTEM MOVES EAST OVERNIGHT...DRY SLOT WILL PUSH ANY
CONVECTION QUICKLY EASTWARD. ALTHOUGH FAR NORTHERN MISSOURI WILL BE
NORTH OF THE TRACK OF THE LOW...SO PERIODS OF LIGHT RAIN MAY LINGER
THROUGH MUCH OF THE OVERNIGHT. TOTAL AMOUNT OF PRECIPITATION WILL BE
SOMEWHAT LIMITED DUE TO THE EXPECTED SPEED OF ANY PRECIP...AND THE
LACK OF DEEP LAYER MOISTURE.

VERY COLD AIR WILL BE WRAPPING AROUND THE STORM SYSTEM ON SUNDAY
INTO MONDAY...MAKING FOR A COUPLE OF VERY UNPLEASANT COLD AND
BLUSTERY DAYS. THE ENTIRE FORECAST AREA WILL PROBABLY SEE AT LEAST
FLURRIES AND POSSIBLY LIGHT SNOW DURING THE DAY ON SUNDAY...TAPERING
OFF SUNDAY EVENING. CONTINUE TO EXPECT LIGHT SNOW ACCUMULATIONS OF 1
TO 2 INCHES ACROSS NORTHERN MISSOURI...GENERALLY NORTH OF HIGHWAY 36.

EXPECT OVERNIGHT TEMPERATURES TO DROP WELL BELOW FREEZING SUNDAY
NIGHT. CONTINUED STRONG COLD AIR ADVECTION AND WINDY CONDITIONS WILL
LEAD TO DAYTIME TEMPERATURES ON MONDAY...STRUGGLING TO GET INTO THE
MID AND UPPER 30S. COLDEST NIGHT WILL BE MONDAY NIGHT...WHEN THE
COLD CANADIAN HIGH SLIDES DOWN THE HIGH PLAINS. OVERNIGHT READINGS
WILL LIKELY DROP INTO THE LOWER AND MID 20S REGION-WIDE. SEE THE
LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILS ON THE UPCOMING
POTENTIAL KILLING FREEZE

33

MEDIUM RANGE (TUE-SAT)...

IN THE MEDIUM RANGE...MODEL UNCERTAINTY DOMINATES MUCH OF THE PERIOD
LEADING TO A CONTINUED PERIOD OF LOWER THAN NORMAL CERTAINTY.
PRIMARY UPR FEATURE EXPECTED TO IMPACT THE AREA BY THE END OF THE
WEEK REMAINS NEAR THE GULF OF ALASKA IN A PRIME LOCATION FOR POOR
SAMPLING.  WHILE THIS WAVE IS EXPECTED TO REACH THE CALIFORNIA COAST
BY TUESDAY...NEARLY EVERY MODEL RUN BY THE ECMWF/GFS HAS DIFFERED TO
SOME DEGREE BEYOND THAT POINT.  THE PRIMARY DIFFERENCES REMAINS THE
AMOUNT OF PHASING WITH THE NORTHERN STREAM...WHICH WILL NOT ONLY
IMPACT THE STRENGTH BUT ALSO THE SPEED OF THIS UPR WAVE.  TWO CAMPS
OF SOLNS EXIST WITH THE 00Z-06Z GFS/GEFS REMAINING THE MOST
PROGRESSIVE MOVING THIS FEATURES THROUGH THE CWA BY THU...WITH THE
00Z/04 ECMWF/GEM/NOGAPS/NAEFS SUPPORTING A SLIGHTLY SLOWER TRACK
WITH LESS PHASING WITH THE NORTHERN STREAM.  GIVEN THE TENDENCY FOR
THE GFS TO BE TOO PROGRESSIVE WITH FORMER CUTOFF LOWS AND INCREASING
MID-LVL RIDGING...WILL CONTINUE TO SIDE ON THE MORE CONSISTENT 00Z
ECMWF AND 12Z ECMWF.  THE 12Z/04 GFS HAS SHOWN PROGRESS...KEEPING
THE UPR LOW STRONGER AND SLOWING THE SYSTEM DOWN...SO AM A LITTLE
MORE CONFIDENT IN TIMING. THIS SAID...PULLED BACK ON POPS WED
NIGHT...WITH THE FOCUS REMAINING MORE SOLIDLY ON THU AND THU NIGHT.

TEMPS AHEAD OF THIS UPR WAVE WILL GRADUALLY MODERATE BEGINNING ON
TUESDAY AS MID-LVL RIDGING MOVES IN FROM THE WEST.   HOWEVER WILL
STAY COOLER THAN NORMAL FOR TUESDAY AS SFC RIDGE AXIS WILL BE
SLIDING THROUGH THE AREA KEEPING MIXING TO A MINIMUM.   WEDNESDAY
WILL BE SLIGHTLY WARMER ESPECIALLY OVER THE SOUTHWESTERN CWA.  SOME
QUESTIONS AS TO THE POSSIBILITY OF A WEAK BACK DOOR COLD FRONT
SINKING INTO THE AREA WEDNESDAY AFTN...THIS FEATURE MAY KEEP NERN
AREAS COOLER. TEMPERATURES REMAIN NEAR NORMAL AS AFOREMENTIONED
STORM SYSTEM MOVES INTO THE AREA ON THU.  WHILE A SFC WARM FRONT
WILL LIKELY DEVELOP NEAR THE AREA...GIVEN THE UNCERTAINTIES IN TRACK
AND DEPTH OF PRIMARY STORM SYSTEM...TOO DIFFICULT TO PINPOINT WHERE
THE TEMPERATURE GRADIENT MAY FALL.

DUX

&&

.AVIATION...

FOR THE 00Z TAFS...STRONG LOW PRESSURE SYSTEM WAS IN SCNTRL NEBRASKA WITH
A DRY LINE IN ERN KS...PRESSING SLOWLY EAST. THE DRY LINE HAS
INITIATED SOME SHOWERS AND ISOLATED THUNERSTORM ACTIVITY IN ERN KS WITH
THIS TREND TO CONTINUE AS IT MOVES INTO WRN MISSOURI. MOISTURE AND
INSTABILITY LACKING WITH THIS STORM SYSTEM. AS A
RESULT...THUNDERSTORM ACTIVITY SHOULD BE RATHER SPARSE. THE DRY LINE
IS EXPECTED TO MOVE THROUGH AROUND 03Z WITH A SHIFT TO WEST WINDS. A
STRONG COLD FRONT WILL ALSO MOVE THROUGH THE TERMINALS AROUND 15Z-16Z...USHERING
MUCH COLDER AND MOIST AIR INTO THE TERMINALS. MOISTURE WRAPPING SE
AROUND THE STORM SYSTEM WILL PRODUCE MVFR CIGS AND VSBYS IN RAIN AND
SNOW. CANNOT RULE OUT A PERIOD OF IFR CONDITIONS IN THE AFTN.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Apr 4, 12:01 PM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT SAT APR 4 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT SAT APR 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A VIGOROUS STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS
TODAY...SENDING A STRONG SURFACE BOUNDARY INTO EASTERN KANSAS AND
WESTERN MISSOURI LATE THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ALONG THIS BOUNDARY...MOVING INTO
EXTREME EASTERN KANSAS AND WESTERN MISSOURI LATE THIS AFTERNOON AND
EVENING...THEN INTO CENTRAL MISSOURI TONIGHT. A MARGINAL THREAT FOR
SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY WEST OF A LINE FROM
SEDALIA TO CARROLLTON TO BETHANY...IF SUFFICIENT INSTABILITY CAN
DEVELOP. SHOULD STRONG STORMS DEVELOP...AN ISOLATED THREAT FOR LARGE
HAIL AND PERHAPS A BRIEF TORNADO WILL BE POSSIBLE. THE MOST FAVORABLE
AREA FOR STRONG THUNDERSTORM DEVELOPMENT IS ALONG AND WEST OF A LINE
FROM KANSAS CITY TO MARYVILLE. FURTHER EAST...LIMITED INSTABILITY
SHOULD PRECLUDE A STRONG THUNDERSTORM THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BEHIND THIS STRONG STORM SYSTEM...VERY COLD AIR WILL FILTER
SOUTH...WITH THE POSSIBILITY OF SNOWFALL IN ITS WAKE ACROSS NORTHERN
MISSOURI ON SUNDAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY ALONG
AND NORTH OF THE HIGHWAY 36 CORRIDOR SUNDAY.

A HARD FREEZE IS POSSIBLE BOTH MONDAY AND TUESDAY MORNING...WITH
TEMPERATURES FALLING INTO THE MIDDLE 20S OVER MUCH OF THE OUTLOOK
AREA. THIS WILL POSE A SERIOUS THREAT TO TENDER VEGETATION GIVEN THE
EARLY START TO THE GROWING SEASON. INTERESTED PARTIES SHOULD REFER TO
THE LATEST SPECIAL WEATHER STATEMENT FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ALONG AND WEST OF A SEDALIA TO CARROLLTON TO BETHANY LINE...HOWEVER
THE BETTER CHANCE OF SPOTTER ACTIVATION WILL BE ALONG AND WEST OF
INTERSTATE 35.

In the hours before

Special weather statement, Apr 4, 2:56 PM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
356 PM CDT SAT APR 4 2009

KSZ025-057-060-103>105-MOZ020>025-028>033-037>040-043>046-053-054-
051300-
ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...
ST. JOSEPH...PLATTSBURG...KINGSTON...HAMILTON...POLO...
CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...
CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON
356 PM CDT SAT APR 4 2009

...HARD FREEZE EXPECTED SUNDAY NIGHT AND MONDAY NIGHT...

A LARGE AND UNSEASONABLY COLD CANADIAN AIRMASS IS EXPECTED TO PLUNGE
SOUTH BEHIND A POWERFUL STORM SYSTEM SUNDAY. LOW TEMPERATURES ARE
EXPECTED TO DROP INTO THE MIDDLE TO UPPER 20S IN MOST LOCATIONS BY
MONDAY MORNING. EVEN COLDER AIR WILL FILTER INTO THE AREA DURING THE
DAY ON MONDAY...WITH VERY COLD TEMPERATURES IN THE LOWER 20S LIKELY
FROM EASTERN KANSAS INTO CENTRAL MISSOURI BY TUESDAY MORNING.
TEMPERATURES IN RIVER VALLEYS AND OTHER LOW LYING AREAS MAY DROP AS
LOW AS THE UPPER TEENS. THESE READINGS ARE EXPECTED TO CAUSE A HARD
FREEZE FROM EASTERN KANSAS INTO CENTRAL MISSOURI.

DUE TO SEVERAL PERIODS OF EXCESSIVELY WARM TEMPERATURES IN
MARCH...NUMEROUS TEMPERATURE SENSITIVE PLANTS AND FRUIT BEARING TREES
HAVE GREENED EARLIER THAN NORMALLY OBSERVED. GIVEN THESE FORECAST
NIGHTTIME TEMPERATURES...GREENHOUSE OWNERS...COMMERCIAL
VENDORS...ORCHARDS AND ALL OTHERS WITH OUTDOOR INTERESTS SHOULD BEGIN
TO PLAN AND PREPARE NOW FOR A POTENTIAL HARD FREEZE TO BEGIN NEXT
WEEK.

KSZ102-MOZ001>008-011>017-051300-
DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-
SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE...
GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON...
UNIONVILLE...LANCASTER...DOWNING...MOUND CITY...OREGON...
SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON...MILAN...
GREEN CITY...KIRKSVILLE
356 PM CDT SAT APR 4 2009

...HARD FREEZE EXPECTED SUNDAY NIGHT AND MONDAY NIGHT...

A LARGE AND UNSEASONABLY COLD CANADIAN AIRMASS IS EXPECTED TO PLUNGE
SOUTH BEHIND A POWERFUL STORM SYSTEM ON SUNDAY. LOW TEMPERATURES ARE
EXPECTED TO DROP INTO THE MID 20S OVER NORTHWEST MISSOURI AND THE UPPER
20S OVER NORTHEAST MISSOURI BY MONDAY MORNING. EVEN COLDER AIR WILL
FILTER INTO THE AREA DURING THE DAY ON MONDAY...WITH EXTREMELY COLD
TEMPERATURES IN THE LOWER 20S LIKELY FROM NORTHEAST KANSAS ACROSS
NORTHERN MISSOURI BY TUESDAY MORNING. TEMPERATURES IN RIVER VALLEYS AND
OTHER LOW LYING AREAS MAY DROP AS LOW AS THE UPPER TEENS. THESE
READINGS ARE EXPECTED TO CAUSE A HARD FREEZE OVER MUCH OF THE AREA.

DUE TO SEVERAL PERIODS OF EXCESSIVELY WARM TEMPERATURES IN
MARCH...TEMPERATURE SENSITIVE PLANTS AND TREES HAVE GREENED EARLIER
THAN NORMALLY OBSERVED. WHILE THE GROWING SEASON HAS BEEN DELAYED
SLIGHTLY LONGER IN EXTREME NORTHERN MISSOURI...GIVEN THESE FORECAST
NIGHTTIME TEMPERATURES...GREENHOUSE OWNERS...COMMERCIAL
VENDORS...ORCHARDS AND ALL OTHERS WITH OUTDOOR INTERESTS SHOULD BEGIN
TO PLAN AND PREPARE FOR A POTENTIAL HARD FREEZE TO BEGIN NEXT WEEK.

DUX
Special weather statement, Apr 4, 6:20 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
720 PM CDT SAT APR 4 2009

KSZ102-MOZ012-013-020-050045-
ANDREW-BUCHANAN-DE KALB-DONIPHAN-
720 PM CDT SAT APR 4 2009

...SIGNIFICANT WEATHER ALERT FOR ANDREW...BUCHANAN...EASTERN DONIPHAN
AND NORTHWESTERN DEKALB COUNTIES UNTIL 745 PM CDT...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AMAZONIA TO ELWOOD
TO 6 MILES EAST OF RUSHVILLE...MOVING NORTHEAST AT 40 MPH.

VERY SMALL HAIL...AND WIND GUSTS BETWEEN 50 AND 55 MPH ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SAVANNAH AND COUNTRY CLUB VILLA BY 725 PM CDT.
  UNION STAR BY 745 PM CDT.

THE TOWNS OF ST. JOSEPH AIRPORT...DE KALB...ROSENDALE...REA...COSBY
AND HELENA ARE ALSO IN THE PATH OF THESE STORMS.

21
Special weather statement, Apr 4, 6:24 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
724 PM CDT SAT APR 4 2009

MOZ020-021-028-050100-
BUCHANAN-CLINTON-PLATTE-
724 PM CDT SAT APR 4 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN PLATTE...SOUTHEASTERN
BUCHANAN AND WESTERN CLINTON COUNTIES UNTIL 800 PM CDT...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO CAMDEN
POINT...MOVING NORTHEAST AT 45 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  TRIMBLE...DEARBORN AND EDGERTON BY 735 PM CDT.
  AGENCY...PLATTSBURG AND GOWER BY 745 PM CDT.

THE TOWNS OF HOOVER...RIDGELY AND FAUCETT ARE ALSO IN THE PATH OF
THESE STORMS.

21
Special weather statement, Apr 4, 8:03 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT SAT APR 4 2009

KSZ057-105-MOZ029-037-043-050230-
CASS-CLAY-JACKSON-JOHNSON-MIAMI-
903 PM CDT SAT APR 4 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN JOHNSON...JACKSON...
NORTHEASTERN MIAMI...NORTHERN CASS AND SOUTHEASTERN CLAY COUNTIES
UNTIL 930 PM CDT...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RAYTOWN TO BELTON TO
LOUISBURG...MOVING NORTHEAST AT 50 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SUGAR CREEK...CLEVELAND AND INDEPENDENCE BY 910 PM CDT.
  COURTNEY AND PECULIAR BY 915 PM CDT.
  RAYMORE AND 6 MILES SOUTHEAST OF LIBERTY BY 920 PM CDT.
  PLEASANT HILL...LAKE WINNEBAGO AND MISSOURI CITY BY 925 PM CDT.
  LAKE TAPAWINGO AND LEES SUMMIT BY 930 PM CDT.

THE TOWNS OF WEST LINE...MAYWOOD...RANDOLPH...BIRMINGHAM...UNITY
VILLAGE...MOSBY AND PRATHERSVILLE ARE ALSO IN THE PATH OF THESE
STORMS.

21
Local storm report, Apr 4, 8:11 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT SAT APR 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     HAIL             LIBERTY                 39.24N 94.42W
04/04/2009  E1.00 INCH       CLAY               MO   PUBLIC

&&

ACH

The radar

The Pleasant Hill radar (KEAX), 50 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clay

When
April 4, 8:11 PM CST
Where
Clay County, 0.87 mi SE of Liberty
Measured
1 in hail
Reported by
Public
Coordinates
39.240, -94.420

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164348.